Alert archive / Idaho / Lake Wind Advisories in 2012
Lake Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Jun 5, 2012, 4:14 AM MDT. It took effect at Jun 5, 2012, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 4:14 AM MDT (10:14 UTC)
- In effect from
- Jun 5, 2012, 3:00 PM MDT
- Expired
- Jun 5, 2012, 8:56 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 5, 3:19 AM MDT, 55 minutes earlier.
Area forecast discussion, Jun 5, 3:19 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 319 AM MDT TUE JUN 5 2012 .SHORT TERM...TODAY THROUGH THU NIGHT. FIRST BRUSH WITH STORM THAT IS MOVING MORE SOUTH-NORTH THAN WEST-EAST WITH A STRONG OUTFLOW BOUNDARY LAST NIGHT. THE GUST FRONT DID PUSH IN COLD TEMPERATURES AND HIGH HUMIDITY ALONG WITH THE STRONG WIND THAT FIRST KICKED UP A FIRE IN THE RAFT RIVER VALLEY...BUT THE MUCH HIGHER HUMIDITY VERY NEARLY PUT IT OUT. THE LOW WILL TAKE ITS TIME TO AFFECT THE EASTERN ZONES OF THE FORECAST AREA. HEAVIEST PRECIPITATION SHOULD OCCUR TONIGHT. AIR ON THE WEST SIDE OF THE LOW IS COLD ENOUGH TO GENERATE SNOW DOWN TO 6000 FEET IN THE CENTRAL IDAHO MOUNTAINS. HOWEVER...IT IS NOW LOOKING AS IF WIDESPREAD ACCUMULATIONS BETWEEN 6000 AND 8500 FEET WILL BE AN INCH OR LESS...THEN HIGHER SNOW ACCUMULATIONS ABOVE THAT ELEVATION. NAM AND GFS ARE FAR APART ON HIGHS AND LOWS FOR MANY LOCATIONS...SO HAVE USED SREF GUIDANCE WITH A FUDGE TOWARDS MOS OUTPUT AVERAGES BETWEEN THE TWO PRODUCT SUITES. NAM CONTINUES TO BE THE MUCH COLDER AS IT KEEPS EVEN THE POCATELLO AIRPORT BELOW 60 DEGREES. GFS HAS TRENDED COLDER BUT IS 9 DEG F WARMER IN ITS FORECAST. NEVERTHELESS...WE ARE CERTAINLY NOT GOING TO BE TYING RECORDS FOR WARMTH AS WE DID YESTERDAY. PRECIPITATION ENDS FROM SOUTH TO NORTH OVER THE FORECAST AREA ON WED...AND BY WED NIGHT WE ARE BACK TO A FEW CLOUDS AND DRY CONDITIONS. THU AND THU NIGHT APPEAR TO BE TRANQUIL UNDER DRY SOUTHWESTERLY FLOW. THIS ALLOWS A STRONG WARMING...BUT STILL COOLER THAN NORMAL ON AFTERNOON HIGHS FOR THIS PERIOD. THIS BRINGS US TO THE MAIN FORECAST CONCERN...WHICH IS THE OVERNIGHT LOW TEMPERATURES. FOR AGRICULTURAL AND HORTICULTURAL INTERESTS...THE TEMPERATURES BOTH TONIGHT AND WED NIGHT WILL FLIRT WITH THE FREEZING POINT. THIS WILL BE WIDESPREAD IN THE HIGHLANDS AND CENTRAL IDAHO MOUNTAINS...WHERE AT LEAST SOME PLACES ARE USED TO IT BEING BELOW FREEZING. HOWEVER...EVEN THOSE PLACES WILL BE WELL BELOW FREEZING...SUCH AS STANLEY BEING SOLIDLY IN THE MIDDLE 20S AND EVEN SOME TEENS IN PLACES SUCH AS COPPER BASIN. FOR TONIGHT...THE EASTERN MAGIC VALLEY IS THE MOST AT RISK AS THE SKIES SHOULD CLEAR LATE TONIGHT AND WINDS CALM DOWN FIRST THERE. ALTHOUGH BURLEY IS NOT EXPECTED TO GO BELOW FREEZING...AREAS IN THE NORTHERN HALF OF THIS ZONE...SUCH AS CAREY AND SHOSHONE...ARE MOST LIABLE TO REACH THE FREEZING MARK. WITH CLOUD COVER AND PRECIPITATION STILL GOING ON IN THE EASTERN HALF OF THE FORECAST AREA...DO NOT EXPECT FREEZING TEMPERATURES IN THAT AREA. HOWEVER...ON WED NIGHT...WITH THE WIND FINISHED AND THE SKIES MUCH CLEARER...AREAS NORTHWEST OF THE POCATELLO-BLACKFOOT-IDAHO FALLS CORRIDOR...SUCH AS ABERDEEN...ATOMIC CITY...ROCKFORD...AND MORELAND...WILL BE AT RISK OF SEEING TEMPERATURES SINK BELOW FREEZING. THUS...HAVE ISSUED A FREEZE WATCH AT THIS TIME. FINALLY...WIND IS BREEZY ENOUGH TODAY TO MAKE BOATING HAZARDOUS ON THE AMERICAN FALLS RESERVOIR AND WILL BE ISSUING A LAKE WIND ADVISORY FOR TODAY IN ADDITION TO THE FREEZE WATCHES. MESSICK .LONG TERM...FRI THROUGH TUE NIGHT. ANOTHER UPPER LEVEL LOW WILL HAVE REACHED THE COAST BY FRI AND WILL SPREAD PRECIPITATION INTO THE FORECAST AREA BY FRI AFTERNOON. BOTH THE ECMWF AND GFS INDICATE ANOTHER TROUGH MOVING IN SAT. BOTH APPEAR EQUALLY WET...ALTHOUGH THE TRACK OF THE STORM IS SLIGHTLY FARTHER NORTH ON THE ECMWF. THUS AFTERNOON HIGH TEMPERATURES SHOULD PEAK ON FRI WITH ANOTHER COOL DOWN ON A WET WEEKEND. WINDY CONDITIONS WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THEN. DRYING SHOULD DEVELOP BY SUN AFTERNOON AND CONTINUE INTO THE FIRST TWO DAYS OF THE WORK WEEK AT LEAST. MESSICK && .AVIATION...SHOWERS ARE LIKELY FOR THE MOUNTAINS AND HIGHLANDS TODAY. LOW CEILINGS ARE LIKELY FOR ALL TAF SITES...BUT SHOULD REMAIN VFR THROUGHOUT THE DAY. EXPECT GUSTY CONDITIONS TODAY AT SNAKE RIVER TAF SITES. VALLE && .FIRE WEATHER...A STRONG COLD FRONT HAS MOVED THROUGH THE AREA. EXPECT COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES THROUGHOUT THE REGION TODAY. THERE IS A GOOD CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS...WITH THE BEST CHANCES IN THE MOUNTAINS AND HIGHLANDS. GUSTY WINDS ARE ANTICIPATED...MAINLY IN THE SNAKE RIVER PLAIN AND RIDGETOP LEVEL. DRY BUT COOL WEATHER IS EXPECTED FOR WEDNESDAY AND THURSDAY DUE TO HIGH PRESSURE. BREEZY CONDITIONS WILL PERSIST INTO WEDNESDAY BUT SHOULD DIMINISH FOR THURSDAY. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING IDZ020-021. LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ021. FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING IDZ017. &&
Hazardous weather outlook, Jun 4, 4:16 AM MDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 416 AM MDT MON JUN 4 2012 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 416 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING ARE EXPECTED OVER THE HIGHLANDS OF SOUTHERN IDAHO AND IN THE CENTRAL IDAHO MOUNTAINS. EXPECT HAIL AND GUSTS TO 50 MPH TO BE POSSIBLE IN THE CENTRAL IDAHO MOUNTAINS DURING THAT TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POWERFUL STORM FRONT IS EXPECTED TO SWEEP THROUGH CENTRAL AND EASTERN IDAHO TUESDAY MORNING. STRONG WIND...SNOW ACCUMULATION AT HIGH ELEVATIONS...AND VERY COLD TEMPERATURES ARE EXPECTED TO DEVELOP FOR TUESDAY...LASTING THROUGH WEDNESDAY NIGHT. AFTER SOME WARMING...ANOTHER STORM COULD COME AS EARLY AS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:35 PM MDT | Special Weather Statement | PIH | Blaine, Butte, Cassia, Lincoln, Minidoka | 85 min |
| Jun 5, 4:14 AM MDT | Freeze Watch | PIH | 9 hr | |
| Jun 5, 4:14 AM MDT | Freeze Watch | PIH | 22 hr | |
| Jun 5, 1:23 PM MDT | Freeze Warning | PIH | 20 hr | |
| Jun 5, 5:17 PM MDT | Special Weather Statement | PIH | Clark | 58 min |
Nearby
Lake Wind Advisories in Idaho, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.